I've been on Accutane for 4 months and I'm beginning to wonder if the persistent nosebleeds are worth it any more. I'm on 40 mg once a day and nothing. I've tried everything else, as I am 34 and have been dealing with acne since I was about 15. I went through some clear years, but they were very few and far between. I've tried every over the counter product, countless topical prescriptions, oral antibiotics, prednisone, vitamins, chemical peels, weird diets... and finally...in my 30s...I found a dermatologist who prescribed me Accutane. So I was excited that for the first time in my life I was not going to have oily skin.
Sadly, this does not seem to be my miracle cure. The first 2 weeks I started it, my skin was itchy, I broke out in hives, and had a constant headache. The hives went away, I still get headaches (but this migraines are normal for me), and my skin isn't dry or itchy or flaky. Nothing. I went to my derm Saturday for my refill and got a peel (I think the hope was that it would kick start this stuff).
So my derm changed my plain ol' Accutane script to Absorbica...Apparently I don't eat enough fattening food for it to absorb properly.
Has anyone else experienced this?
With Accutane being such a strong medication, one would think there would be some sort of change besides the dry eyes, cotton mouth and nosebleeds....Shouldn't my skin be red and dry? Everyone I know that took Accutane as a teenager got horribly dry skin while taking it. Could this be because teenagers eat more fatty food thus promoting better absorption?
I'll try this new brand name pill and see...I hope my insurance covers it.
I'll let you know what I think about this one...